Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 28, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Sep 16, 2009, 3:26 PM MST for Cibola County, New Mexico. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2009, 3:26 PM MST (22:26 UTC)
- Expired
- Sep 16, 2009, 4:57 PM MST
- In force
- 91 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
County Cibola County, NM
The radar
The Albuquerque radar (KABX), 59 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 64 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 888 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 919 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 162226
FFWABQ
NMC006-170030-
/O.NEW.KABQ.FF.W.0028.090916T2226Z-090917T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
426 PM MDT WED SEP 16 2009
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO
* UNTIL 630 PM MDT
* AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 6 MILES NORTHEAST OF ACOMA
PUEBLO...OR ABOUT 9 MILES SOUTHWEST OF LAGUNA PUEBLO. THE STORM
PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. HIGH WATER HAS
ALREADY BEEN REPORTED ALONG RESERVATION ROADS 22 AND 23 WITHIN
LAGUNA AND ACOMA PUEBLOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.
ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.
&&
LAT...LON 3505 10752 3503 10748 3502 10737 3503 10735
3502 10733 3499 10730 3499 10726 3478 10742
3487 10760 3491 10765
$$2 follow-up statements
000
WGUS75 KABQ 162327
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
527 PM MDT WED SEP 16 2009
NMC006-170030-
/O.CON.KABQ.FF.W.0028.000000T0000Z-090917T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-
527 PM MDT WED SEP 16 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR EAST
CENTRAL CIBOLA COUNTY...
AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE THUNDERSTORMS PRODUCING VERY HEAVY RAIN WITHIN LAGUNA PUEBLO HAVE
MOVED OUT OF THE AREA. HOWEVER...STRONG AND HIGH FLOWS ARE STILL
POSSIBLE WITHIN THE WARNING AREA...PARTICULARLY NEAR ACOMA CREEK
ALONG RESERVATION ROAD 22 WITHIN LAGUNA PUEBLO. ADDITIONAL STORMS
TO THE SOUTH OF THE WARNING AREA MAY CONTINUE DEVELOPING NORTH
TOWARD THE WARNING AREA THROUGH 600 PM.
LOCATIONS IMPACTED INCLUDE...
RESERVATION ROAD 22 AND RURAL SECTIONS OF LAGUNA PUEBLO SOUTH
OF INTERSTATE 40...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
&&
LAT...LON 3505 10752 3503 10748 3502 10737 3503 10735
3502 10733 3499 10730 3499 10726 3478 10742
3487 10760 3491 10765
$$
GUYER000
WGUS75 KABQ 162357
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
557 PM MDT WED SEP 16 2009
NMC006-170007-
/O.CAN.KABQ.FF.W.0028.000000T0000Z-090917T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-
557 PM MDT WED SEP 16 2009
...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL CIBOLA
COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL WAS
DIMINISHING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT
WAS ENDING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT OF
SERIOUS FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS
BEEN CANCELLED.
LAT...LON 3505 10752 3503 10748 3502 10737 3503 10735
3502 10733 3499 10730 3499 10726 3478 10742
3487 10760 3491 10765
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 2:11 PM MST, 1 hour 15 minutes earlier.
Area forecast discussion, Sep 16, 2:11 PM MST, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT WED SEP 16 2009 .DISCUSSION... BUSY DAY SO FAR WITH STRONG STORMS AND VERY HEAVY RAINS ACROSS E PLAINS THIS MORNING AND AS OF THIS WRITING SOME STRONG TO SEVERE STORMS ACROSS W CENTRAL NM AND THE LOWER RIO GRANDE VALLEY. UPPER LOW SPINNING OVER N AZ WILL ONLY MAKE VERY SLOW PROGRESS TO THE S AND THEN SE...EVENTUALLY ENDING UP AS A WEAKER SYSTEM IN S NM BY THE END OF THE WEEK. SO FIRST OFF AM EXPECTING CENTRAL AND W AREAS TO BE MOST IMPACTED WITH SHOWERS AND STORMS TONIGHT WITH HEAVIEST RAINS MOST LIKELY FROM JUST W TO S OF KABQ...BUT MIDDLE RIO GRANDE VALLEY STILL SHOULD SEE AT LEAST SOME MODERATE RAIN AMOUNTS. BEST CHANCE FOR THE STRONGEST STORMS...EVEN JUST A FEW MORE SEVERE ONES PERHAPS...SHOULD BE THIS EVENING AND STRETCH FROM NEAR AND EAST OF THE DIVIDE IN CIBOLA COUNTY AND FROM THERE ON S TO CATRON COUNTY THEN E TO SOCORRO COUNTY. AROUND THAT PERIMETER STRONG STORMS SHOULD BE MORE ISOLATED. HAIL AND VERY HEAVY RAIN TO BE MAIN ISSUE WITH THESE...BUT A SOME FUNNEL CLOUDS WOULD NOT BE OUT OF THE QUESTION DUE TO THE PRETTY SIGNIFICANT VEERING FROM THE SFC ON UP. PATTERN MAY REPEAT AGAIN THU A LITTLE FARTHER S AND W...BUT SHOULD BE A LITTLE LESS ENERGY WITH THIS SYSTEM...AREAS WITH BETTER CHANCE OF STRONG STORMS WILL BE CLOUDIER THAN WAS THE CASE TODAY. LOW IN WEAKER FORM NOW LOOKING PERHAPS TO LINGER A LITTLE LONGER OVER S NM THAN APPEARED TO BE THE CASE TUE...SO HAVE KEPT POPS PRETTY MUCH AS PREVIOUS FOR FRI AND SAT. FARTHER OUT INTO EARLY NEXT WEEK...THE 06Z RUN OF GFS MODEL WAS INDICATING A PRETTY STRONG LOW DROPPING S INTO 4 CORNERS REGION WITH WINDS...PCPN AND MUCH COOLER CONDITIONS...BUT THE 12Z RUN BACK TRACKED BACK TO SOMETHING MUCH CLOSER TO THE 00Z WED RUN WHICH DID NOT BRING THE LOW NEAR THE STATE. THE LATEST EURO MODEL RUN BRINGS TO LOW FARTHER S AND W THAN DID ITS PREVIOUS RUN...BUT STILL FAR ENOUGH AWAY TO KEEP MOST OF ITS PCPN TO THE E OF NM. 43 && .AVIATION... TRANSITION FROM HEAVY STORMS ACROSS THE EAST TO THE WEST IS CONTINUING THIS AFTERNOON. FROM HERE ON OUT...EXPECT THE STRONGEST THUNDERSTORMS PRODUCING MVFR AND SOME SHORT DURATION IFR CONDITIONS ALONG AND WEST OF THE CENTRAL MTN CHAIN. ESPECIALLY FOCUSED ALONG THE CONTINENTAL DIVIDE. WIND GUSTS DONT APPEAR TO BE AS BIG OF A THREAT AS HEAVY RAIN PRODUCING LOW CIGS AND LOW VIS. AT THE CURRENT TIME...DO NOT HAVE IFR CONDITIONS FORECASTED AT ANY OF THE TERMINAL SITES BUT STILL CANT RULE THAT OUT FOR SHORT DURATION...ESPECIALLY GUP AND FMN. SOME LOW CIG DVLP NOT ASSOCIATED WITH THUNDERSTORMS POSSIBLE ALONG THE EAST SLOPES OF THE CTRL MTNS TONIGHT AND HAVE THAT HINTED IN LVS FORECAST. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... THE TRANSITION FROM THE HEAVY RAIN OBSERVED THIS MORNING ACROSS THE EASTERN PLAINS HAS OCCURRED THIS AFTERNOON TO CENTRAL AND WESTERN AREAS. THIS TREND WILL CONTINUE OVERNIGHT INTO THURSDAY. IT APPEARS THAT THE MAIN FOCUS WILL BE FOUND ALONG THE CONTINENTAL DIVIDE SO EXPECT SOME PRETTY GOOD RAINFALL AND WETTING RESULTS THERE. HUMIDITY WILL ALSO REMAIN ON THE HIGHER SIDE FOR THIS TIME OF THE YEAR WITH GENERALLY BELOW NORMAL TEMPERATURES UNDER SOME SORT OF EASTERLY FLOW. THE MODELS CONTINUE TO PAINT LESSENING CHANCES OF WETTING RAIN DURING THE FRIDAY PERIOD BUT NOW THEY ARE LOOKING MORE BULLISH THAN THEY DID THE PAST COUPLE OF DAYS FOR PRECIPITATION. THE UPPER LOW CAUSING...THE RAIN IS EXPECTED TO GRADUALLY DISSIPATE AND MOVE EAST OF THE STATE BY THE WEEKEND. A DRIER NORTHWEST FLOW IS EXPECTED TO DEVELOP OVER THE STATE DURING THE WEEKEND BUT THERE IS THE EXPECTATION SOME SOME RESIDUAL MOISTURE LEFT OVER FROM THE NEXT FEW DAYS WILL RECYCLE OUT IN THE FORM OF SHOWERS AND STORMS. THERE IS SOME SLIGHT MODEL DIFFERENCES AS FAR AS THE UPPER AIR PATTERN AND ASSOCIATED PRECIPITATION FOR EARLY NEXT WEEK BUT CONFIDENCE CONTINUES TO GROW THAT NEW MEXICO WILL BE CAUGHT UNDER A NORTHERLY TYPE OF FLOW. AT THIS TIME...CONTINUING WITH A DRIER FORECAST. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 54 76 49 79 / 50 30 20 20 DULCE........................... 44 71 41 76 / 50 30 20 20 CUBA............................ 44 69 39 73 / 60 50 30 30 GALLUP.......................... 48 70 44 73 / 60 40 20 20 EL MORRO........................ 46 68 42 70 / 70 50 30 20 GRANTS.......................... 47 67 42 71 / 70 50 30 30 QUEMADO......................... 50 67 41 70 / 70 60 30 20 GLENWOOD........................ 54 77 52 79 / 50 40 40 20 CHAMA........................... 38 67 37 71 / 60 40 20 20 LOS ALAMOS...................... 50 66 42 72 / 50 40 30 20 PECOS........................... 46 68 43 71 / 50 50 30 30 CERRO/QUESTA.................... 37 68 36 72 / 50 30 20 20 RED RIVER....................... 36 62 33 64 / 50 30 20 20 ANGEL FIRE...................... 38 64 31 65 / 50 30 20 20 TAOS............................ 44 68 38 70 / 50 30 20 20 ESPANOLA........................ 50 73 44 74 / 50 40 20 20 SANTA FE........................ 48 70 46 70 / 50 40 30 30 SANTA FE AIRPORT................ 50 68 47 71 / 50 40 30 30 ALBUQUERQUE FOOTHILLS........... 53 70 50 71 / 50 40 30 30 ALBUQUERQUE HEIGHTS............. 56 71 54 74 / 50 40 30 30 ALBUQUERQUE VALLEY.............. 57 73 50 76 / 50 40 30 30 ALBUQUERQUE WEST MESA........... 55 74 52 76 / 50 40 30 30 LOS LUNAS....................... 54 74 47 77 / 50 50 30 30 RIO RANCHO...................... 54 71 51 76 / 50 40 30 30 SOCORRO......................... 57 73 50 76 / 70 60 40 40 SANDIA PARK/CEDAR CREST......... 44 61 40 67 / 50 50 30 30 MORIARTY/ESTANCIA............... 48 66 45 71 / 50 50 40 30 CLINES CORNERS.................. 46 65 46 69 / 40 50 30 30 GRAN QUIVIRA.................... 49 65 46 70 / 60 60 40 30 CARRIZOZO....................... 52 70 48 75 / 50 50 40 30 RUIDOSO......................... 47 63 45 65 / 50 50 40 40 CAPULIN......................... 46 69 40 73 / 20 10 10 10 RATON........................... 44 71 41 72 / 30 10 10 10 LAS VEGAS....................... 46 66 42 67 / 40 40 20 20 CLAYTON......................... 51 73 49 74 / 10 5 5 10 ROY............................. 49 72 49 72 / 20 20 10 10 CONCHAS......................... 55 76 54 76 / 20 20 10 10 SANTA ROSA...................... 52 75 48 76 / 30 40 20 20 TUCUMCARI....................... 54 76 51 76 / 20 20 10 10 CLOVIS.......................... 55 73 53 75 / 20 20 10 10 PORTALES........................ 57 74 54 77 / 20 20 10 10 FORT SUMNER..................... 55 73 52 76 / 20 30 20 20 ROSWELL......................... 58 74 55 76 / 50 30 30 20 PICACHO......................... 51 73 52 75 / 50 50 40 40 ELK............................. 47 69 47 70 / 50 50 40 40 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43/50
Hazardous weather outlook, Sep 16, 4:24 AM MST, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 524 AM MDT WED SEP 16 2009 NMZ501>540-171200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 524 AM MDT WED SEP 16 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL THROUGH THIS EVENING OVER THE CENTRAL AND WESTERN MOUNTAINS IS POSSIBLE... WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HEAVY RAINFALL THURSDAY AND FRIDAY OVER THE SOUTHWESTERN AND SOUTH CENTRAL MOUNTAINS IS POSSIBLE... WHERE LOCALIZED AREAS OF FLASH FLOODING MAY OCCUR. FOR SATURDAY THROUGH TUESDAY...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS...TORRENTIAL RAIN...AND FLASH FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. SHY
In the hours before
Special weather statement, Sep 16, 11:59 AM MST, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1259 PM MDT WED SEP 16 2009 NMZ520-524-161930- LOWER RIO GRANDE VALLEY-SOUTH CENTRAL HIGHLANDS- 1259 PM MDT WED SEP 16 2009 ...STRONG THUNDERSTORM MOVING OVER CENTRAL SOCORRO COUNTY... AT 1257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 8 MILES EAST OF ESCONDIDA. THE STRONG THUNDERSTORM WAS NEARLY STATIONARY. LOCATIONS IN THE PATH OF THIS STORM INCLUDE CONANTE ROAD AND QUEBRADAS BACKCOUNTRY BYWAY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. && LAT...LON 3429 10672 3410 10653 3401 10681 3411 10687 TIME...MOT...LOC 1857Z 231DEG 2KT 3411 10676 GUYER
Special weather statement, Sep 16, 1:15 PM MST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
215 PM MDT WED SEP 16 2009
NMZ501-503-162045-
FAR NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-
215 PM MDT WED SEP 16 2009
...STRONG THUNDERSTORM MOVING OVER NORTHWEST SAN JUAN COUNTY...
AT 214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER NEAR FRUITLAND. MOVEMENT WAS
NORTHWEST AT 5 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE THE SAN JUAN MINE AND
THE WESTERN PORTION OF UTE MOUNTAIN INDIAN RESERVATION.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3700 10838 3674 10834 3669 10853 3684 10877
3701 10842 3701 10839
TIME...MOT...LOC 2015Z 139DEG 5KT 3678 10846
GUYERLocal storm report, Sep 16, 1:28 PM MST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
228 PM MDT WED SEP 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL 9 SSE GRANTS 35.03N 107.78W
09/16/2009 M0.75 INCH CIBOLA NM PARK/FOREST SRVC
&&
MTORRESSpecial weather statement, Sep 16, 2:10 PM MST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 310 PM MDT WED SEP 16 2009 NMZ520-162145- LOWER RIO GRANDE VALLEY- 310 PM MDT WED SEP 16 2009 ...STRONG THUNDERSTORM MOVING OVER SOUTH CENTRAL SOCORRO COUNTY... AT 310 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 11 MILES SOUTH OF BOSQUE DEL APACHE REFUGE. MOVEMENT WAS EAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RURAL SOUTH CENTRAL SOCORRO COUNTY. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3376 10667 3350 10672 3353 10702 3375 10696 TIME...MOT...LOC 2110Z 289DEG 3KT 3364 10685 GUYER
Special weather statement, Sep 16, 2:12 PM MST, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 312 PM MDT WED SEP 16 2009 NMZ506-507-162145- WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS- 312 PM MDT WED SEP 16 2009 ...STRONG THUNDERSTORMS MOVING OVER ACOMA AND LAGUNA INDIAN RESERVATIONS... AT 311 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER NEAR ACOMA PUEBLO. MOVEMENT WAS NORTHEAST AT 5 MPH. LOCATIONS IN THE PATH OF THIS STORM INCLUDE RESERVATION ROADS 22 AND 23. HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES. THIS STORM WAS NOT PRODUCING SEVERE WEATHER AT THIS TIME. HOWEVER... PERSONS IN THE PATH OF THIS STORM ARE ADVISED TO MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. && LAT...LON 3508 10749 3478 10735 3473 10763 3498 10768 TIME...MOT...LOC 2111Z 241DEG 6KT 3494 10760 GUYER
Special weather statement, Sep 16, 3:10 PM MST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
410 PM MDT WED SEP 16 2009
NMZ519-162245-
ALBUQUERQUE METRO AREA-
410 PM MDT WED SEP 16 2009
...STRONG THUNDERSTORM MOVING OVER WEST CENTRAL VALENCIA COUNTY...
AT 409 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 9 MILES WEST OF LOS CHAVEZ.
MOVEMENT WAS EAST AT 5 MPH.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE HIGHWAY 6 WEST OF LOS
LUNAS.
HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.
&&
LAT...LON 3488 10679 3476 10678 3468 10681 3468 10700
3486 10702
TIME...MOT...LOC 2210Z 265DEG 5KT 3477 10692
GUYERThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 5:21 PM MST | Severe Thunderstorm Warning | ABQ | Colfax, Union | 23 min |
| Sep 15, 5:38 PM MST | Special Weather Statement | ABQ | Harding | 37 min |
| Sep 15, 7:32 PM MST | Severe Thunderstorm Warning | ABQ | Quay, San Miguel | 58 min |
| Sep 15, 7:38 PM MST | Special Weather Statement | ABQ | San Miguel | 22 min |
| Sep 15, 8:05 PM MST | Special Weather Statement | ABQ | San Miguel | 25 min |
| Sep 15, 8:26 PM MST | Severe Thunderstorm Warning | ABQ | Curry, Quay | 64 min |
| Sep 16, 12:46 AM MST | Areal Flood Advisory | ABQ | Curry, De Baca, Quay, Roosevelt | 89 min |
| Sep 16, 2:25 AM MST | Areal Flood Advisory | ABQ | Sandoval, Santa Fe | 110 min |
| Sep 16, 3:03 AM MST | Areal Flood Advisory | ABQ | Guadalupe, Mora, San Miguel, Santa Fe | 117 min |
| Sep 16, 3:10 AM MST | Special Weather Statement | ABQ | Santa Fe | 50 min |
| Sep 16, 4:45 AM MST | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Roosevelt | 4 hr |
| Sep 16, 4:58 AM MST | Areal Flood Advisory | ABQ | De Baca, Guadalupe, San Miguel, Torrance | 4 hr |
| Sep 16, 8:24 AM MST | Areal Flood Advisory | ABQ | De Baca, Guadalupe, Quay, Roosevelt, San Miguel | 2 hr |
| Sep 16, 8:47 AM MST | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Roosevelt | 118 min |
| Sep 16, 11:59 AM MST | Special Weather Statement | ABQ | Socorro | 31 min |
| Sep 16, 12:17 PM MST | Areal Flood Advisory | ABQ | Socorro | 118 min |
| Sep 16, 1:03 PM MST | Areal Flood Advisory | ABQ | Cibola, McKinley | 117 min |
| Sep 16, 1:09 PM MST | Severe Thunderstorm Warning | ABQ | Cibola | 35 min |
| Sep 16, 1:15 PM MST | Special Weather Statement | ABQ | San Juan | 30 min |
| Sep 16, 1:43 PM MST | Severe Thunderstorm Warning | ABQ | Socorro | 21 min |
| Sep 16, 1:59 PM MST | Areal Flood Advisory | ABQ | Cibola, Valencia | 61 min |
| Sep 16, 2:10 PM MST | Special Weather Statement | ABQ | Socorro | 35 min |
| Sep 16, 2:12 PM MST | Special Weather Statement | ABQ | Cibola | 33 min |
| Sep 16, 2:56 PM MST | Areal Flood Advisory | ABQ | Bernalillo, Cibola, McKinley, Sandoval, Valencia | 2 hr |
| Sep 16, 3:10 PM MST | Special Weather Statement | ABQ | Valencia | 35 min |
| Sep 16, 3:39 PM MST | Areal Flood Advisory | ABQ | McKinley, Rio Arriba, Sandoval, San Juan | 2 hr |
| Sep 16, 3:43 PM MST | Special Weather Statement | ABQ | Valencia | 32 min |
| Sep 16, 3:48 PM MST | Special Weather Statement | ABQ | 27 min | |
| Sep 16, 4:03 PM MST | Areal Flood Advisory | ABQ | Valencia | 57 min |
| Sep 16, 4:48 PM MST | Special Weather Statement | ABQ | 27 min |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.